Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Bfing & benedryl ( need answers now pleeeease! )

Posted by on Dec. 3, 2011 at 10:32 PM
  • 7 Replies
I need your help!! I'm severely allergic to ALL nuts & I just had an allergic reaction. ( sitting in the ER now) anyway they have to give me a massive shot of benedry and epi. I tried to see if there was any way to skip it but I just can't because of the severity of my allergy. Anyway, every thing I've read says it dries up your supply so I'm sitting here in tears. Is bfing over for me? Can I get it back? Will it even effect my supply? I need answers, this is stressing me so bad now!!!!
Posted on CafeMom Mobile
by on Dec. 3, 2011 at 10:32 PM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-7):
maggiemom2000
by on Dec. 3, 2011 at 10:35 PM
1 mom liked this

Your supply will be fine. Just stay hydraed and keep nursing. Even if, worst case scenario, you went completely "dry", getting hydrated and nursing a bunch for the next 24 hours and your supply would come right back.

Here's some more info for you:

Milk supply: A common concern is that antihistamines might lower milk supply but, per Dr. Thomas Hale, there is no current research supporting this belief. If you feel that your supply has decreased, it could simply be a byproduct of decreased nursing frequency or dehydration due to your illness.

If you feel that a medication is the cause of a sudden drop in milk supply, then stop taking (or decrease your use of) the medication - if the med is indeed the cause, then supply should increase again soon after you stop taking it. When using an antihistamine, it can be helpful to step up your fluid intake quite a bit. As with any medication, take it only as needed, and discontinue use as soon as you can.



gdiamante
by Gina on Dec. 3, 2011 at 10:43 PM

You can take benadryl. Honest, the only ABSOLUTELY off-limits OTC is aspirin.

seraphimsong
by on Dec. 3, 2011 at 10:50 PM
Okay. Just wasn't sure since this is a massive dose.

Thanks ladies :)


Quoting gdiamante:

You can take benadryl. Honest, the only ABSOLUTELY off-limits OTC is aspirin.

Posted on CafeMom Mobile
RaLeighsMommy11
by on Dec. 3, 2011 at 10:52 PM
Ive taken it and its done nothing to my suppy at all. trust me I was freaking out just like you when i had to take it too haha. It may make your baby a littl drowsy though. Just stay hydrated and nurse on demand..more if you can and your supply will be fine!
Posted on CafeMom Mobile
tabi_cat1023
by Group Admin -Tabitha on Dec. 3, 2011 at 10:55 PM

You are ok momma..nurse on demand and maybe take some fenugreek to counteract the benadryl you will be fine

larissalarie
by on Dec. 3, 2011 at 11:26 PM
Lactmed says that IF it does affect your supply, that is easily remedied by no longer taking it (which you won't be) and supply quickly rebounds.
Posted on CafeMom Mobile
JennWatt
by on Dec. 4, 2011 at 9:43 AM
I would take Zirtec. It won't make baby drowsey. I took it and supply was fine and no effects on baby. Peditrician said no decongestants.
Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)